Tornado, Campbell
- When
- September 1, 3:24 PM MST to 3:29 PM MST
- Where
- Campbell County, 5 mi NE of Savageton
- Rating
- EF0
- Path length
- 0.11 mi
- Path width
- 20 yd
- Reported by
- Public
- Coordinates
- 43.921, -105.709
The brief tornado caused no damage.
A small tornado touched down near Savageton.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A small tornado touched down near Savageton.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Sep 1, 1:52 PM MST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 252 PM MDT MON SEP 1 2008 .DISCUSSION...CURRENT SURFACE ANALYSIS SHOWS COLD FRONT STRETCHING FROM NEAR DEVILS LAKE NORTH DAKOTA TO NEAR VALENTINE NEBRASKA. THUNDERSTORMS HAVE DEVELOPED OVER TODD AND MELLETTE COUNTIES THIS AFTERNOON. GIVEN RATHER WEAK SHEAR AND MODEST INSTABILITY...STORMS HAVE STRUGGLED TO BECOME ORGANIZED. A SEVERE STORM OR TWO IS POSSIBLE OVER SOUTH CENTRAL SOUTH DAKOTA THROUGH LATE THIS AFTERNOON. EXPECT MORE SHOWERS TO DEVELOP LATE THIS AFTERNOON AS UPPER TROUGH SWINGS OUT OF THE CENTRAL ROCKIES INTO CENTRAL WYOMING. THE BULK OF THE RAIN SHOULD HOLD OFF UNTIL AFTER 00Z. EXPECT NUMEROUS SHOWERS TO DEVELOP ACROSS THE AREA THIS EVENING ALONG WITH SOME ISOLATED THUNDERSTORMS. SOME AREAS COULD SEE ONE HALF INCH OR MORE OF RAIN OUT OF THIS SYSTEM. THE NAM IS INDICATING AROUND 0.75 INCHES OF RAIN OVER SOUTHWESTERN AND SOUTH CENTRAL SOUTH DAKOTA BEFORE MIDNIGHT. SHOWERS WILL BECOME SCATTERED AFTER MIDNIGHT AS THE TROUGH SWINGS INTO THE CENTRAL DAKOTAS. OVERNIGHT LOWS WILL BE VERY COOL TONIGHT WITH LOWS DROPPING DOWN INTO THE UPPER 30S OVER NORTHEAST WYOMING AND INTO THE MID 30S IN THE HIGHER ELEVATIONS OF THE BLACK HILLS. HIGH TEMPERATURES TOMORROW WILL BE MUCH COOLER THAN WHAT HAS BEEN SEEN OVER THE PAST FEW DAYS. HIGHS WILL STRUGGLE TO GET OUT OF THE 60S AT MOST LOCATIONS. THE HIGHER ELEVATIONS OF THE BLACK HILLS WILL SEE HIGHS ONLY IN THE 50S. ANOTHER COOL NIGHT WILL BE ON TAP FOR TOMORROW NIGHT AS SFC HIGH REMAINS OVER THE AREA. ANOTHER SHORTWAVE WILL MOVE INTO THE REGION WEDNESDAY AFTERNOON BRINGING A SLIGHT CHANCE OF SHOWERS TO THE AREA. EXTENDED...AN UNSETTLED WEATHER PATTERN IS EXPECTED FOR THE END OF THE WORK WEEK AS AN UPPER LEVEL TROF AND COLD FRONT MOVE OVER THE NORTHERN PLAINS. THIS WILL BRING CHANCES FOR PRECIPITATION FOR THURSDAY AND FRIDAY...ALONG WITH CONTINUED COOL TEMPERATURES. GFS NOW SHOWING SOME HINTS OF PRECIP OVER THE WEEKEND...SO HAVE ADDED SOME LOW POPS TO THE EXTENDED. && .AVIATION...CIGS WILL REMAIN MVFR TO LOCAL IFR WITH RAIN AND RAIN SHOWERS CONTINUING OVERNIGHT. SOME THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING ACROSS CENTRAL SOUTH DAKOTA. CONDITIONS SHOULD IMPROVE BY TUESDAY MORNING. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 438 AM MDT MON SEP 1 2008 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-021300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 438 AM MDT (538 AM CDT) MON SEP 1 2008 ...WIND ADVISORY IN EFFECT TODAY INTO EARLY THIS EVENING OVER SOUTH CENTRAL AND PARTS OF WESTERN SOUTH DAKOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING COLD FRONT WILL SLIDE THROUGH CENTRAL SOUTH DAKOTA THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED ALONG THE COLD FRONT THIS AFTERNOON AND EVENING. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH CENTRAL SOUTH DAKOTA...WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY.
The Rapid City radar (KUDX), 231 km away, was scanning. The volume nearest the first event began at 22:25 UTC.
1 tornado. Local standard time, as filed.
The brief tornado caused no damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2008Every state in 2008This day in weather historyThe tornado archive for Wyoming, 2008Warnings in Wyoming, September 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 135505.